Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Jan 5, 2011

my husband started arvs 2weeks ago,his cd4 count is 31,they put him on efavirenz and lamzid wit pur-bac d.s,the side effects re terrible,he hardly eats anything,if he does he vomits it all out,he has terrible stomach aches every night we dnt sleep cos of vomit n stomach pains,just today he refused to take his meds,another thing s lamzid he has to take one tablet 12hourly does dat mean 1 at night&1in de morning cos thats how he s taking it?wat does his stopping meds means,i hv heard dat once u start treatment u cant stop or u will die earlier than u wud if didnt start treatment does dat mean i have to start planning his funeral or prepare myself to be a widow?i feel sorry for him with them side effects but to stop treatment its like the worst betrayal,is there a treatment he can gt that dnt hv vomiting n stomach aches effects?how do we know if its efavirenz or lamzid causing this?pls help i hvnt slept in 2wks i jus want him 2get sth better so i can sleep even if its just for 1night besides i wasnt there wen he was busy prostituting himself.thanks for reply.anonymousf

Response from Dr. Henry

He needs to talk with his HIV doc immediately to see if relief can be provided for his stomach complaints or whether his meds need to be changed. Most patients do well on that regimen (tolerating it) but the first 1-4 weeks can be rough-in about 5-10% of cases the drugs need to be changed due to the side effects. Since other factors can contribute to the symptoms you describe he needs to be seen by his HIV clinic to assess what can be done to get him through the start of treatment which ultimately is aimed at protecting his life, healthy, and being well tolerated by the patient. KH



Previous
Does everyone have side effects from treatment?
Next
Hiv and Gential Warts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement